Morning, I have just rechecked my blood results and am wondering about the following

rbc 4.03 Ref 4.20 to 5.40 lab has written low

mcv 103.2 ref 82-97 lab written high

mch 34.1 ref 27.0 to 33 lab written high

b12 160

chloride 109 ref 100-107 lab written high

I think that I may have anaemia? Am feeling much better with my thyroxine dose being doubled but still have some very bad days and think that it is anaemia and not my thyroid that is making me feel this way. Am getting bad night sweats every night (sleep with a towel by my bed) - could this be due to anaemia I wonder? I am way past menopause

Doc has put me on multivitamins which include iron (have made my stools black) and a vitb12 jab every month

I read that too much chloride can make one giddy (get a lot of giddiness )

Last edited by

10 Replies

  • I cannot answer re your other blood tests but your B12 is abysmally low. Has your doctor not given you B12 injections to bring it up. Has he not checked for pernicious anaemia. The sooner you see him the better. Low B12 can cause symptoms in itself.

  • Thanks Shaws. He has put me on injectons but only 1ml per month which I think is a pretty low dose. Even the nurse who gave it to me commented on it. The multivitamins he put me on are quite high in iron- maybe he thinks that they will compensate? I also read somewhere that b12 jabs can sometimes interfere with thyroxine tabs but don't know if that is true . It seems strange that all the other abnormal results indicate the red blood cells

  • and Hopefully you will find something on these sites to help you.....

  • Thanks so much, will look it up

  • Do you remember the links I gave you here:

    You are not getting the correct B12 treatment, you need an initial loading dose. Challenge your doctor or see someone else. x

  • I also asked you about your FT3 test and result in your last posting.... hampster1 has great advice and experience - please do try to read and then put things into action :-) ...sorry to be bossy..... you cannot always rely on your Docs.... M x

  • Dear Marz and Hampster one- I am sorry that I don't read properly and put things into action. My ft3 results were 3,0 Ref 2.4-7.5. I realize that you both have great advice and experience. In defense of myself, I have a very slow computer and it takes me ages to download, also we have a very bad power situation, it can go off at any time without warning, they just cut us off when they want to, tonight is the first time we have had all day. When it comes on, I have e mails to answer and am also trying to write a book. We can be off sometimes for three days in a row, Please don't think that I am treating your forum with disdain, I really appreciate what time you guys are putting in for all of us

  • No worries - quite understand your difficulties. I have friends here in Crete from your part of Africa. I think from my own experience I like to be prompted as it is so easy to let things slip and not remember. Many of us have similar issues. Hence I suggest the shopping list approach or a Brain Book :-) Much needed in my case....

    Your FT3 is low - as I suspected. The T3 test can sometimes suffer from being slightly unreliable and like many tests it is a snapshot guide. T3 is the active hormone and needed in every cell of the body for metabolism. I suspect your conversion from T4 to T3 is poor due to Low B12 Iron Ferritin Folate VitD etc. You could do a search entitled Low T3 syndrome and see what comes up....

    Good luck with the book and hope you feel better with the B12 injections. Hubby and I use the Hi-strength B12 patches from amazon - they have other B's in them too. Maybe use them to top-up. You cannot overdose as it will just be excreted.... :-)

    Take good care and post when you can....

    M x

  • Thanks Marz will look up the Low T3 syndrome

  • :-) :-) x

You may also like...